Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 40, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 26, 2000, 7:08 PM CST for 4 counties in Missouri. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 7:08 PM CST (01:08 UTC)
- Expired
- Mar 26, 2000, 8:00 PM CST
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Benton County, MO, Camden County, MO, Hickory County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 99 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 7:12 PM CST | Hail 0.75 | Osceola, MO | |
| Mar 26, 7:25 PM CST | Thunderstorm Wind | Collins, MO | |
| Mar 26, 7:30 PM CST | Hail 0.75 | Cross Timbers, MO | |
| Mar 26, 7:42 PM CST | Hail 1 | Macks Creek, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 4:30 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 270110
SVRSGF
MOC015-029-085-141-185-270200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CST SUN MAR 26 2000
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MORGAN COUNTY IN CENTRAL MISSOURI.
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI.
CAMDEN COUNTY IN CENTRAL MISSOURI.
HICKORY COUNTY IN CENTRAL MISSOURI.
BENTON COUNTY IN CENTRAL MISSOURI.
* UNTIL 800 PM CST.
* AT 704 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST
OF STOVER TO WARSAW TO 10 MILES WEST OF OSCEOLA...MOVING SOUTHEAST
AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING LARGE HAIL THE SIZE
OF GOLF BALLS...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
WHEATLAND BY 725 PM CST.
HERMITAGE...WEAUBLEAU BY 730 PM CST.
MACKS CREEK BY 740 PM CST.
OTHER LOCATIONS AFFECTED BY THE STORMS INCLUDE...ROSCOE...VISTA...
GERSTER...CLIMAX SPRINGS AND CROSS TIMBERS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3842 9297 3827 9338 3823 9353 3818 9363
3816 9365 3804 9404 3784 9362 3785 9326
3793 9303 3795 9286 3817 9265
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:25 PM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 26, 2:25 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 PM CST SUN MAR 26 2000 STRONG TO SEVERE THUNDERSTORMS INTENSIFIED IN SOUTHEAST KANSAS AROUND NOON AS IT MET THE UNSTABLE ATMOSPHERE OVER THE OZARKS. LOW CLOUDS HAD KEPT CAPES AND INSTABILITIES DOWN A BIT IN SOUTHEAST KANSAS...BUT THAT WAS NOT A PROBLEM WHEN THE STORMS APPROACHED THE 72/60 SURFACE CONDITIONS AT JOPLIN. HAVE HAD REPORTS OF 70 MPH WINDS AND GOLF BALL HAIL. 19Z SURFACE ANALYSIS SHOWED COLD FRONT NEAR HUTCHINSON KANSAS... MOVING SOUTHEAST AT A GOOD CLIP. LAPS DATA SHOWS STRONG INSTABILITY OVER WESTERN MISSOURI AND EXPECT FURTHER DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AS THE FRONT APPROACHES. STORMS HAD BEGUN TO DEVELOP IN EASTERN NEBRASKA NEAR THE STRONGER DYNAMICS. 12Z MODELS IN AGREEMENT MOVING THE FRONT THROUGH THE FORECAST AREA BY MIDNIGHT. MAY GO WITH AN UNQUALIFIED POP IN SOME LOCATIONS... DEPENDING ON EVOLUTION OF SYSTEM UP TO ZONE ISSUANCE TIME. SECOND COLD FRONT WILL MOVE THROUGH THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. WHILE THIS SHOULD BE A DRY FRONTAL PASSAGE...THIS BOUNDARY WILL COME INTO PLAY TUESDAY NIGHT THROUGH THURSDAY AS MORE ENERGY SPILLS INTO THE SOUTHERN PLAINS. CURRENT EXTENDED HAS SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY...AND SEE NO REASON TO DEVIATE FROM THAT AT THIS TIME. GUIDANCE NUMBERS ACCEPTED WITH MINOR ADJUSTMENT. PRELIMINARY FORECAST GUI!DANCE(FOR COORDINATION PURPOSES ONLY) SGF BB 042/059 037/065 084-0- JLN BB 043/060 041/068 08300- UNO BB 045/059 038/066 086-0- VIH BB 040/057 035/062 086-0- .SGF...NONE. SUTTON
In the hours before
Local storm report, Mar 26, 3:51 PM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM HUMANSVILLE MO .75 INCH HAIL
03/26/00 POLK
0200 PM 2 SW COLLINS MO .75 INCH HAIL
03/26/00 ST.CLAIR
0215 PM NIANGUA MO 1 INCH HAIL
03/26/00 WEBSTER
0230 PM BRADLEYVILLE MO .75 INCH HAIL
03/26/00 TANEY
0255 PM CAMDENTON MO 60 MPH TSTM GUST
03/26/00 CAMDEN
0300 PM HUGO MO WIND DAMAGE
03/26/00 CAMDEN POLE BARN DOWN. REPORT
BY CWIP OBSERVER.
0315 PM IBERIA MO 1 INCH HAIL
03/26/00 MILLER REPORTED BY COOPERATIVE
OBSERVER.
0340 PM ROCKY MT MO .75 INCH HAIL
03/26/00 MORGAN DIME SIZE HAIL COVERING
THE GROUND BETWEEN
LAURIE AND ROCKY MOUNT.
REPORTED BY EMERGENCY
MANAGEMENT.Special weather statement, Mar 26, 4:30 PM CST, 2 hours 38 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 430 PM CST SUN MAR 26 2000 ...SEVERE WEATHER THREAT WILL CONTINUE ACROSS CENTRAL MISSOURI INTO THIS EVENING... ...SEVERE THUNDERSTORM THREAT HAD DECREASED FOR SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 900 PM FOR THE FOLLOWING COUNTIES IN CENTRAL MISSOURI: ST CLAIR HICKORY BENTON MORGAN CAMDEN MILLER MARIES PHELPS PULASKI THE WATCH INCLUDES THE CITIES OF WARSAW...OSCEOLA...CAMDENTON... VIENNA...ROLLA AND WAYNESVILLE. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF A COLD FRONT AS IT MOVES THROUGH CENTRAL MISSOURI THIS EVENING. DAMAGING WINDS OF 60 MPH AND HAIL UP TO THE SIZE OF GOLF BALLS CAN BE EXPECTED FROM THE STRONGER STORMS IN THE WATCH AREA. THE SEVERE THU5NDERSTORM WATCH FOR THE REMAINDER OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS HAD BEEN CANCELLED EARLY. CONVECTION THIS AFTERNOON HAD PRODUCED AN AREA OF MORE STABLE AIR FROM SOUTHEAST KANSAS INTO THE SPRINGFIELD AREA. SUTTON
Local storm report, Mar 26, 4:51 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1236 PM WHEATON MO 1.75 INCH HAIL
03/26/00 BARRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1240 PM ANDERSON MO WIND DAMAGE
03/26/00 MCDONALD TREES DOWN.
0105 PM 2 SE EVERTON MO WIND DAMAGE
03/26/00 DADE DAMAGE TO BARN.
0105 PM 2 SE EVERTON MO .75 INCH HAIL
03/26/00 DADE
0130 PM 3 W JENKINS MO .75 INCH HAIL
03/26/00 BARRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0130 PM 3 W JENKINS MO WIND DAMAGE
03/26/00 BARRY TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0240 PM BRANSON MO WIND DAMAGE
03/26/00 TANEY TELEPHONE POLE DOWN.
REPORTED BY COOPERATIVE
OBSERVER.
0310 PM SLEEPER MO WIND DAMAGE
03/26/00 LACLEDE TREE DOWN. REPORTED BY
AGTAP OBSERVER.
0340 PM 3 E ROCKY MT MO .75 INCH HAIL
03/26/00 MILLER DIME SIZE HAIL COVERING
THE GROUND. REPORTED B9Y
EMERGENCY MANAGEMENT.Local storm report, Mar 26, 5:08 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM BRANSON MO WIND DAMAGE
03/26/00 TANEY TELEPHONE POLE DOWN.
REPORTED BY COOPERATIVE
] OBSERVER.Local storm report, Mar 26, 5:11 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
511 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM URBANA MO .75 INCH HAIL
03/26/00 DALLASLocal storm report, Mar 26, 5:13 PM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CST SUN MAR 26 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM CAPLINGER MILLS MO .75 INCH HAIL
03/26/00 CEDAR REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:07 PM CST | Severe Thunderstorm Warning | SGF | Benton, Morgan | 68 min |
| Mar 26, 6:07 PM CST | Severe Thunderstorm Warning | SGF | St. Clair | 68 min |
| Mar 26, 7:08 PM CST | Severe Thunderstorm Warning | SGF | Morgan | 52 min |
| Mar 26, 8:16 PM CST | Severe Thunderstorm Warning | SGF | Laclede, Pulaski | 44 min |
| Mar 26, 9:12 PM CST | Severe Thunderstorm Warning | SGF | Dent | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.